Question for Ladies on Immunotherapy

Posted By
Anonymous
4/21/2017 12:59am
Activity
Replies: 5

Just wondering if other women who are on immunotherapy like pembro or ipi/nivo have noticed their menstrual cycle symptoms being a lot worse than they were prior to treatment. I used to get fatigued and headaches for the first two days of my period, nothing major, typical monthly stuff. But now, for the first few days of my period while on treatment I am so incredibly fatigued that I can hardly do anything, have to take off work, and I get bad migraines. Feels like what were normal symptoms are 10x worse now. Like going through this isn't hard enough, now I have to expect to feel 10x worse than normal at least once a month! Anyway, had to vent about it, and maybe see if I am not alone in this.

Anonymous - (4/21/2017 - 9:06am)

Oh yeah! I'm on Keytruda now (well technically on hold right now for drug-induced Lupus) and I noticed about a month in that my time of the month symptoms got noticeably worse. I usually break out a little on my face but now it's everywhere! Even my scalp has tons of zits and my chest...just covered in 'em. Sorry if this is TMI but when I ovulate halfway through the month it is so painful and that never happened before. I actually went to my PCP thinking i had a bladder infection or something but it turned out to be no infection...just really bad ovulation pains. My doctor said that while he doesn't know a lot about the treatment I'm on, he does agree that it could mess with my body in many different ways.  I definitely agree with him because I have had way to many weird side effects happen from the different treatments I've been on  It's so funny you brought this up because just yesterday I was complaining to my husband about how bad my period symptoms have gotten and the only thing that I can connect to it timing wise is the Keytruda. I hope it gets better for you. And don't worry...I'm right there with ya in the period doing weird things department! Lol   

I finished Ipi in dec 2014 and my periods have definitely changed for the worse during the treatment and have stayed that way. Ive been to gyn but everything looked normal so I dont know the reasoning. Just know youre not alone there.

Anonymous - (4/21/2017 - 1:05pm)

Thank you ladies! So glad to hear I am not alone. Going on day two of my migraine now. I really hope that things like this go back to normal once treatment is over!

When I was on ippi my monthly cycle changed even missed at times. I have had bad ovarie pain . Am 50 and now think am starting to go through the change having night sweats . Do think it's with treatment which has brought it on but I am also at that age to start the change.

Scooby

I have the mirena IUD so I only get my period about every 50 days. I do notice thought that I got ovulation pains, when I was on Ippi and I never had those before. Had to leave a yoga class once and just laid on the locker room floor for 30 minutes because it hurt so much. However, it could be unrelated to ipi and more related to the stress we are experiencing, diet and physical activity changes. who knows, but best of luck!

Elana

Stage 3B 6/2016